Dimensional Reduction of a Multiscale Model Based on Long Time Asymptotics - Sorbonne Université Access content directly
Journal Articles Multiscale Modeling and Simulation: A SIAM Interdisciplinary Journal Year : 2017

Dimensional Reduction of a Multiscale Model Based on Long Time Asymptotics

Abstract

We consider a class of kinetic models for which a moment equation has a natural interpretation. We show that, depending on their velocity field, some models lead to moment equations that enable one to compute monokinetic solutions economically. We detail the example of a multiscale structured cell population model, consisting of a system of 2D transport equations. The reduced model, a system of 1D transport equations, is obtained by computing the moments of the 2D model with respect to one variable. The 1D solution is defined from the solution of the 2D model starting from an initial condition that is a Dirac mass in the direction removed by reduction. Long time properties of the 1D model solution are obtained in connection with properties of the support of the 2D solution for general case initial conditions. Finite volume numerical approximations of the 1D reduced model can be used to compute the moments of the 2D solution with proper accuracy. The numerical robustness is studied in the scalar case, and a full scale vector case is presented.
Fichier principal
Vignette du fichier
dimensional-reduction-CCPT.pdf (1.49 Mo) Télécharger le fichier
Origin : Files produced by the author(s)
Loading...

Dates and versions

hal-01325275 , version 1 (02-06-2016)
hal-01325275 , version 2 (23-08-2017)

Identifiers

Cite

Frédérique Clément, Frédéric Coquel, Marie Postel, Kim Long Tran. Dimensional Reduction of a Multiscale Model Based on Long Time Asymptotics. Multiscale Modeling and Simulation: A SIAM Interdisciplinary Journal, 2017, 15 (3), pp.1198 - 1241. ⟨10.1137/16M1062545⟩. ⟨hal-01325275v2⟩
1013 View
417 Download

Altmetric

Share

Gmail Facebook X LinkedIn More